MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; KNEE CEMENTED FEMUR
Model Number 02.12.0004L
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022: lot 2201125:(b)(4) items manufactured and released on (b)(6)2022.Expiration date: 2027-04-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Additional devices involved batch review performed on (b)(6) 2022 gmk-sphere 02.12.0411fl tibial insert fixed sphere flex #4/11 mm l (k140826) lot 187221: (b)(4) items manufactured and released on (b)(6) 2019.Expiration date: 2024-01-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medacta medical affairs director: one month after primary tka the patient complains about stiffness and inability to reach full extension.The surgeon revised the tibial insert to a thinner one and the femoral component (reason not specified, images not available).There is no reason to suspect that this adverse event is due to defective devices.
 
Event or Problem Description
At about 1 month and 3 weeks after the primary surgery, the patient came in reporting pain and stiffness, and upon examination, the patient was unable to straighten to full extension.The surgeon decreased the poly size and also revised the femur.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15868553
Report Number3005180920-2022-00888
Device Sequence Number5258851
Product Code JWH
UDI-Device Identifier07630030825835
UDI-Public07630030825835
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0004L
Device Catalogue Number02.12.0004L
Device Lot Number2201125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Initial Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale